Alert archive / Tennessee / Wind Advisories in 2017
Wind Advisory 19, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Dec 13, 2017, 1:58 AM CST for 11 counties in Tennessee; 9 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Dec 13, 2017, 10:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2017, 1:58 AM CST (07:58 UTC)
- In effect from
- Dec 13, 2017, 10:00 AM CST
- Expired
- Dec 13, 2017, 4:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
All 22 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, Dunklin County, MO, Pemiscot County, MO, Carroll County, TN, Crockett County, TN, Dyer County, TN, Gibson County, TN, Haywood County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 67 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2464 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
928 WWUS74 KMEG 130758 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 158 AM CST Wed Dec 13 2017 ...Strong southwest winds expected over northern portions of the Midsouth today... ARZ008-009-017-018-026>028-035-036-MOZ113-115-TNZ001>004-019>021- 048>051-132130- /O.NEW.KMEG.WI.Y.0019.171213T1600Z-171213T2200Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer- Gibson-Carroll-Lauderdale-Tipton-Haywood-Crockett- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Ripley TN, Covington, Brownsville, and Alamo 158 AM CST Wed Dec 13 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... The National Weather Service in Memphis has issued a Wind Advisory, which is in effect from 10 AM this morning to 4 PM CST this afternoon. * WINDS...southwest through west at 20 to 30 mph with gusts to 40 mph. * TIMING...from 10 am CST this morning through 4 pm CST this afternoon. * IMPACTS...Loose objects will be vulnerable to damage from the winds...especially outdoor seasonal decorations. Driving will also be difficult...especially for high profile vehicles and to travelers on north to south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JAB
2 follow-up statements
075 WWUS74 KMEG 131636 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 1036 AM CST Wed Dec 13 2017 ...Strong Winds and Blowing Dust Across Portions of the Mid South... ARZ008-009-017-018-026>028-035-036-MOZ113-115-132200- /O.NEW.KMEG.DU.Y.0003.171213T1636Z-171213T2200Z/ /O.CON.KMEG.WI.Y.0019.000000T0000Z-171213T2200Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-Dunklin-Pemiscot- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Kennett, and Caruthersville 1036 AM CST Wed Dec 13 2017 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... The National Weather Service in Memphis has issued a Blowing Dust Advisory, which is in effect until 4 PM CST this afternoon. * WINDS...Southwest through west at 20 to 30 mph with gusts to 40 mph. * VISIBILITY...Frequently below 1 mile in blowing dust and smoke. * TIMING...Through 4 pm CST this afternoon. * IMPACTS...Loose objects will be vulnerable to damage from the winds...especially outdoor seasonal decorations. Driving will also be difficult...especially for high profile vehicles and to travelers on north to south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A Blowing Dust Advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ ARZ048-132200- /O.NEW.KMEG.DU.Y.0003.171213T1636Z-171213T2200Z/ St. Francis- Including the city of Forrest City 1036 AM CST Wed Dec 13 2017 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... The National Weather Service in Memphis has issued a Blowing Dust Advisory, which is in effect until 4 PM CST this afternoon. * WINDS...Southwest through west at 15 to 25 mph, with higher gusts. * VISIBILITY...Frequently below 1 mile in blowing dust and smoke. * TIMING...Through 4 pm CST this afternoon. * IMPACTS...Reduced visibilities below 1 mile will be common in blowing dust and smoke. Use caution when encountering low visibilities while driving. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Blowing Dust Advisory means that blowing dust will restrict visibilities. Travelers are urged to use caution. && $$ TNZ001>004-019>021-048>051-132200- /O.CON.KMEG.WI.Y.0019.000000T0000Z-171213T2200Z/ Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Lauderdale-Tipton- Haywood-Crockett- Including the cities of Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Ripley TN, Covington, Brownsville, and Alamo 1036 AM CST Wed Dec 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WINDS...Southwest through west at 20 to 30 mph with gusts to 40 mph. * TIMING...Through 4 pm CST this afternoon. * IMPACTS...Loose objects will be vulnerable to damage from the winds...especially outdoor seasonal decorations. Driving will also be difficult...especially for high profile vehicles and to travelers on north to south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 25 mph or greater are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JLH
992 WWUS74 KMEG 132221 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 421 PM CST Wed Dec 13 2017 ...Blowing Dust Advisory and Wind Advisory have expired... ARZ008-009-017-018-026>028-035-036-MOZ113-115-132330- /O.EXP.KMEG.DU.Y.0003.000000T0000Z-171213T2200Z/ /O.EXP.KMEG.WI.Y.0019.000000T0000Z-171213T2200Z/ Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-Dunklin-Pemiscot- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Kennett, and Caruthersville 421 PM CST Wed Dec 13 2017 ...BLOWING DUST ADVISORY HAS EXPIRED... ...WIND ADVISORY HAS EXPIRED... Although breezy conditions will prevail into early evening, wind speeds will prevail below Wind Advisory criteria. No widespread areas of blowing dust are expected. $$ ARZ048-132330- /O.EXP.KMEG.DU.Y.0003.000000T0000Z-171213T2200Z/ St. Francis- Including the city of Forrest City 421 PM CST Wed Dec 13 2017 ...BLOWING DUST ADVISORY HAS EXPIRED... Diminishing winds through early evening will reduce the likelihood of widespread blowing dust. $$ TNZ001>004-019>021-048>051-132330- /O.EXP.KMEG.WI.Y.0019.000000T0000Z-171213T2200Z/ Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Lauderdale-Tipton- Haywood-Crockett- Including the cities of Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Ripley TN, Covington, Brownsville, and Alamo 421 PM CST Wed Dec 13 2017 ...WIND ADVISORY HAS EXPIRED... Although breezy conditions will prevail into early evening, wind speeds will prevail below Wind Advisory criteria. $$ PWB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Dec 12, 11:42 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Dec 12, 11:42 PM CST, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1142 PM CST Tue Dec 12 2017 .UPDATE... Updated for 06z TAF discussion && .PREV DISCUSSION... /issued 944 PM CST Tue Dec 12 2017/ UPDATE... Clear, calm and cold conditions prevailed across the Midsouth at midevening. 9 PM CST temps had cooled into the mid 20s near the TN River, while mid 30s prevailed over east AR. Latest HRRR and other short term guidance shows winds may edge up a bit over east AR prior to sunrise, which should be enough to level off the cooldown during the overnight. Forecast was recently updated to lower overnight lows over most of west TN and northeast MS, inclusive of the outlying Memphis suburbs. PWB PREV DISCUSSION... /issued 334 PM CST Tue Dec 12 2017/ DISCUSSION... A deep trough continues to affect the eastern CONUS with an upstream Rex Block in place across the west. This pattern will persist for a few more days but the ridge will gradually shift west over the Pacific, signaling a synoptic pattern change. Until we see this shift occur, we'll continue to see fast-moving, moisture-starved weather systems. Fortunately, this change looks to occur by the end of the work week with rain chances appearing more likely during the latter half of the weekend, potentially lingering into early next week. Looking back at the short-term, winds today were a bit stronger than suggested by NWP but are finally beginning to decrease. With relative humidity falling into the range of 30-40%, fire danger was elevated but Red Flag criteria were never threatened. Wind speeds will quickly decrease after sunset, setting the stage for a cold night across the Mid-South. Dewpoints are currently in the teens and lower 20s and skies are mostly clear. This will promote strong radiational cooling. The caveat is that southerly winds will begin to increase late which may prevent temperatures from dropping too low, especially along/west of the Mississippi River. Winds will continue to increase on Wednesday as a deepening surface low tracks ESE near the western Great Lakes. Southwest winds are forecast to increase to 15-25 mph, with gusts potentially exceeding 30 mph at times, especially across the northwest half of the CWA. Temperatures will rebound into the 50s, pushing relative humidity down to 35% or less by peak heating. Should dewpoints mix more readily than anticipated, relative humidity could approach Red Flag criteria. It's worth noting that the Energy Release Component is in the 97th percentile across west TN and above the 90th percentile in east AR and north MS. This suggests a good amount of dry fuel in an area that has seen well below normal rainfall the past 30-60 days. In summary, fire danger will be elevated area wide and may approach critical thresholds in some areas. Another cold front will move across the area Wednesday evening, ushering a cooler Continental Polar air mass back into the region for Thursday and Friday. Highs will largely be in the 40s with overnight lows in the upper 20s to lower 40s. A positively-tilted shortwave trough will traverse the area Thursday night into early Friday, resulting in increasing cloud cover. While mid-level moisture will increase, it remains scant in both the low-levels and aloft (specifically in the dendritic growth zone). This indicates a low potential for rain/snow with this passing trough. While a few sprinkles and/or flurries cannot be ruled out, the potential really isn't worth mentioning in the 5th/6th periods as no impacts are anticipated. Southerly winds are expected to resume on Saturday, concurrent with the shifting synoptic pattern. The eastern CONUS trough is progged to move east with a flat shortwave ridge over the Ohio Valley (and Mid-South). The GFS and ECMWF are in fair agreement that a southern stream shortwave trough will lift northeast across TX Saturday night into Sunday morning. This will be the trigger for the enhanced rain chances through the day on Sunday. However, the models quickly diverge for early next week. The GFS is slow in departing this trough, keeping it west of the CWA through Monday night while the ECMWF is about 24 hours quicker. Should the ECMWF verify, the low PoPs for Monday may need to be removed. Regardless, with this being a Pacific trough, we're not anticipating much of a cool-down in its immediate wake. Johnson && .AVIATION... 06z TAFs Surface high pressure is bringing clear skies and light winds tonight, but a short wave trough and associated low pressure diving out of the northern plains will lead to a tightening pressure gradient tomorrow, in tandem with daytime surface heating. As a result expecting gusty southwest winds to develop at all TAF sites by late morning, with max gusts on the order of 25-30 kts at all sites but KTUP. By the evening hours winds will weaken and veer towards the west, before an overnight cold front swings winds back around to the north. Scattered high clouds and a few low clouds are possible with the frontal passage, with VFR conditions expected to prevail. WLC && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Dec 12, 11:03 PM CST, 2 hours 55 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 1103 PM CST Tue Dec 12 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-140715- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 1103 PM CST Tue Dec 12 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Elevated fire weather conditions are expected across much of the Midsouth Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 9:50 AM CST | Red Flag Warning | MEG | Crockett, Dyer, Fayette, Gibson, Haywood, Lake and 5 more | 8 hr |
| Dec 13, 10:36 AM CST | Blowing Dust Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 4 more | 5 hr |
Nearby
Wind Advisories in Tennessee, 2017Wind Advisories in Arkansas, 2017Wind Advisories in Missouri, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.